Vol. 44, No. 1, 1973

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 307: 1
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Operator algebras with reducing invariant subspaces

Thomas Benton Hoover

Vol. 44 (1973), No. 1, 173–179
Abstract

A weakly closed algebra of operators on a Hilbert space is reductive if every subspace which is invariant for the algebra reduces. If 𝒜 is a reductive algebra, let be the von Neumann algebra genenerated by the projections which commute with 𝒜. If is properly infinite, or it has a cyclic vector, then 𝒜 is self-adjoint. If has no direct summand which is abelian and of infinite uniform multiplicity, then is the commutant of 𝒜.

Mathematical Subject Classification 2000
Primary: 47A15
Secondary: 46L15
Milestones
Received: 29 September 1971
Published: 1 January 1973
Authors
Thomas Benton Hoover